MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS
Model Number 430004-62
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to start of da vinci-assisted surgical procedure; while placing tip cover on monopolar curved scissors, grey part of tip fell off.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors (mcs) instrument was found to have a broken tube adapter.The broken piece, measuring approximately 1.8mm 2.6mm and was not returned with the instrument.Visual inspection was performed and there was no damage to the snake wrist cables and housing.Additionally, the instrument was found to have a detached fragment.Visual inspection was performed and the detached fragment was broken from the tube adapter.The area of the detached fragment measures approximately 1.8m 2.6mm in size.The instrument was found to have a bent main-tube tube.Visual inspection was performed and the tabs on the distal main tube were found bent and protruding outwards.The bending damage is located approximately 84mm from distal tip.The instrument was found to have residue.During visual inspection, white residue was observed on all four of the clamping pulleys, located inside the backend of the instrument.The instrument was found to have a corroded bearing.The housing was removed for inspection and orange discoloration was observed on 10 bearings near the clamping pulley, inputs and section gear, which indicates corrosion.The complaint was confirmed by failure analysis.The probable root cause of a damaged tube adapter is attributed to either tip accessory installation issues or damage during use.The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24934400
Report Number2955842-2026-22241
Device Sequence Number13424849
Product Code NAY
UDI-Device Identifier00886874114285
UDI-Public(01)00886874114285(11)241128(10)K11241128(91)0001
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430004-62
Device Catalogue Number430004
Device Lot NumberK11241128 0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown